Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 9, 2021, 3:15 PM EDT for Lexington County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 9, 2021, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
County Lexington County, SC
The radar
The Columbia radar (KCAE), 26 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS82 KCAE 091915
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Fri Jul 9 2021
SCZ020-025>028-030-091945-
Lexington SC-Aiken SC-Newberry SC-Richland SC-Saluda SC-Edgefield SC-
315 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of western Lexington...
northwestern Aiken...southeastern Newberry...northwestern Richland...
southeastern Saluda and east central Edgefield Counties Until 345 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 314 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Dreher Island
State Park to Edgefield County Airport, moving east at 25 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake
Murray Dam, Red Bank, St. Andrews, Johnston, Ridge Spring, Edgefield
County Airport, Harbison State Forest, Dreher Island State Park,
Ballentine, Aiken Municipal Airport, Chapin, Gilbert, Summit,
Monetta, Trenton and Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 19 and 60.
Interstate 26 between mile markers 94 and 105.
LAT...LON 3415 8104 3359 8150 3369 8194 3418 8150
TIME...MOT...LOC 1914Z 257DEG 20KT 3408 8137 3371 8184
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:24 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 9, 2:24 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Columbia SC 224 PM EDT Fri Jul 9 2021 .SYNOPSIS... Unsettled weather will continue through next week as a weak convergence boundary will remain across the region producing chances of showers and thunderstorms each day. Temperatures will remain near normal. && .NEAR TERM /THROUGH TONIGHT/... Convection continues across portions of the Upstate and north GA as a shortwave descends into the southeastern US. With favorable destabilization today across the area, expect showers and storms to continue to shift into our area this afternoon into evening with CSRA the most favorable with over 2000 J/kg of mlCAPE and upper level divergence a bit more favorable. With some dry air intruding aloft, some damaging wind gusts will be possible with the strongest storms, but with marginal mid-level lapse rates, severe weather is not expected to be widespread. Still widespread PWAT values near 2 inches so any storms will also produce locally heavy rain but due to their progressive nature, any flooding will be unlikely. Highs today near average in the low to mid-90s. Convection will move towards the coast later this evening with any storms wrapping up over our area shortly after sunset. Lows tonight in the upper 60s to low 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Weak surface troughing and remains of a frontal boundary will be draped across the southern Midlands and CSRA on Saturday and continue acting as a focusing mechanism. Pwat values on Saturday will be between 1.6 and 1.7 inches and with moderate instability expect showers and thunderstorms to develop from the early afternoon into the late evening hours. On Sunday pwat values will just to 1.8 to 1.9 inches with a more unstable atmosphere. Steering flow both days will be weak leading to the potential for training cells and the possibility of localized flooding. Overall the potential for severe thunderstorms is low however a few cells could contain strong and gusty winds. Afternoon high temperatures in the upper 80s to low 90s each day with overnight lows in the low 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper level trough will be stretched over the MS Valley with an upper level ridge over the eastern seaboard on Monday then the amplification will weaken through the middle of the week. A relatively zonal pattern will be over the eastern US for Thursday and Friday. At the surface southerly flow will continue pushing moisture into the region and combine with diurnal heating to produce summertime chances of showers and thunderstorms each day. Temperatures will be near normal through the long term. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Convection developing in the Upstate will shift towards the terminals this afternoon. Have added a TEMPO group for thunderstorms as a result which will lower VSBYs and produce gusty and erratic winds. Storms will diminish in coverage by late this evening with some lingering cloudiness and a low level jet preventing fog formation. Not confident in low clouds tonight so left them out of the TAF but stratus is not out of the question like it occurred this past morning. Since no HiRes models are depicting anything even near the area, however, confidence is low. EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven showers and thunderstorms possible each day. Early morning stratus/fog is expected this weekend and into early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 9, 3:40 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 340 AM EDT Fri Jul 9 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-100745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 340 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 2:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
216 PM EDT Fri Jul 9 2021
GAZ040-SCZ018-091845-
Lincoln GA-McCormick SC-
216 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of northern Lincoln and
McCormick Counties Until 245 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 216 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Bobby Brown State Park, or 15 miles
southwest of Abbeville, moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Elijah Clark State Park, Lake
Strom Thurmond, Plum Branch, Hickory Knob State Resort Park, Gill's
Point, Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area, Willington, Mount Carmel Park, Hawe Creek Campground
and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3398 8262 3396 8256 3401 8259 3407 8253
3407 8251 3408 8248 3406 8245 3406 8233
3397 8230 3402 8224 3398 8221 3395 8214
3377 8236 3397 8263
TIME...MOT...LOC 1816Z 291DEG 25KT 3398 8249
CRLSpecial weather statement, Jul 9, 2:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
242 PM EDT Fri Jul 9 2021
SCZ018-025-026-091915-
McCormick SC-Saluda SC-Edgefield SC-
242 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of east central
McCormick...central Saluda and northern Edgefield Counties Until 315
PM EDT....
At 241 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Saluda County Airport, or 20
miles southeast of Greenwood, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and frequent
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Edgefield, Saluda, Johnston, Saluda County Airport, Trenton, Ward,
Strom Thurmond High School, Saluda Co Sheriff's Office, Good Hope,
Harmony, Pleasant Lane, Northside Fire Station Main, Emory, Cleora
and Saluda High School.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3390 8219 3398 8213 3398 8205 3395 8204
3396 8202 3399 8199 3404 8195 3409 8192
3409 8191 3405 8158 3374 8182
TIME...MOT...LOC 1841Z 291DEG 19KT 3396 8191
CRLSpecial weather statement, Jul 9, 3:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Fri Jul 9 2021
SCZ020-025>028-030-091945-
Lexington SC-Aiken SC-Newberry SC-Richland SC-Saluda SC-Edgefield SC-
315 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of western Lexington...
northwestern Aiken...southeastern Newberry...northwestern Richland...
southeastern Saluda and east central Edgefield Counties Until 345 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 314 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Dreher Island
State Park to Edgefield County Airport, moving east at 25 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake
Murray Dam, Red Bank, St. Andrews, Johnston, Ridge Spring, Edgefield
County Airport, Harbison State Forest, Dreher Island State Park,
Ballentine, Aiken Municipal Airport, Chapin, Gilbert, Summit,
Monetta, Trenton and Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 19 and 60.
Interstate 26 between mile markers 94 and 105.
LAT...LON 3415 8104 3359 8150 3369 8194 3418 8150
TIME...MOT...LOC 1914Z 257DEG 20KT 3408 8137 3371 8184
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:16 PM EDT | Special Weather Statement | CAE | McCormick | 29 min |
| Jul 9, 2:42 PM EDT | Special Weather Statement | CAE | Saluda | 33 min |
| Jul 9, 3:21 PM EDT | Special Weather Statement | CAE | Kershaw | 24 min |
| Jul 9, 3:39 PM EDT | Special Weather Statement | CAE | Lexington | 36 min |
| Jul 9, 3:46 PM EDT | Special Weather Statement | CAE | Kershaw, Lee | 44 min |
| Jul 9, 4:14 PM EDT | Special Weather Statement | CAE | Chesterfield | 46 min |
| Jul 9, 4:23 PM EDT | Special Weather Statement | CAE | Clarendon, Sumter | 37 min |
| Jul 9, 4:32 PM EDT | Special Weather Statement | CAE | Calhoun, Orangeburg | 43 min |
| Jul 9, 4:48 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 27 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | CAE | Clarendon | 27 min |
| Jul 9, 5:14 PM EDT | Special Weather Statement | CAE | Orangeburg | 31 min |
| Jul 9, 3:21 PM EDT | Special Weather Statement | CAE | Lincoln | 24 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.